MAUDE Adverse Event Report: COOK INC URETERAL DILATOR; KOE DILATOR, URETHRAL

COOK INC URETERAL DILATOR; KOE DILATOR, URETHRAL
Catalog Number 076000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
A transurethral dilation against the stenosis in the urinary duct was performed.Over a wire guide advanced to the target lesion, dilators contained in the ureteral dilator (076000) were pushed forward.Dilation of the lesion was begun with a thin dilator (8fr), and its diameter was sized up to larger one gradually.When the physician inserted a10fr dilator to the patient's body, resistance was encountered.Resistance was also felt in retrieving the dilator.The physician checked the retrieved dilator, noticing that the tip of it had separated and the separated segment had remained in the urinary duct.A forceps was advanced through a rigid ureteroscope and the separated dilator tip was retrieved out of the patient's body successfully.There were no adverse effects to the patient.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation.Investigation ¿ evaluation: a visual inspection and dimensional verification of the returned device was performed.In addition, a review of complaint history, the device history record, and specifications was conducted.One open package labeled rpn 076000 with label lot number 6292377 was received.Only the 10fr dilator was returned.The dilator was returned in two segments.The length of the distal segment measured 22.5cm.The length of the proximal segment measured 38.7cm.The total length of combined dilator segments measured 61.2cm.The point of separation has an angle cut and it has been stretched to the point of separation.Under magnification scrape marks were observed on the proximal segment starting 30cm from the proximal end and continued up the point of separation measuring between 8-9cm.The scrape marks become more aggressive; digging deeper into the material closer to the angle cut.Grasper marks on the distal segment were visible in the tubing approximately 22cm from the distal tip; grasper marks located on the opposite side of the angle cut were likely created by the forceps used to retrieve the dilator segment out of the patient's urinary duct.A review of the device history found there were no non-conformances related to the reported failure.A review of complaint history for lot number 6292377 revealed there have been no additional complaints associated with this complaint device lot.The review of the device records and manufacturing processes did not identify and anomalies that may have contributed to this event.The evidence presented from the returned device indicates that its possible this event was contributed to by the handling of the device in a clinical setting.Cause traced to user; unintended user error caused or contributed to the event.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
URETERAL DILATOR
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7736138
Report Number1820334-2018-02347
Device Sequence Number2580363
Product Code KOE
UDI-Device Identifier00827002142978
UDI-Public(01)00827002142978(17)181016(10)6292377
Combination Product (Y/N)N
PMA/510(K) Number
K810371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2018
Device Catalogue Number076000
Device Lot Number6292377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1